Toggle Main Menu Toggle Search

Open Access padlockePrints

Recursion and Petri nets

Lookup NU author(s): Professor Eike Best, Professor Maciej KoutnyORCiD


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


This paper shows how to define Petri nets through recursive equations. It specifically addresses this problem within the context of the box algebra, a model of concurrent computation which combines Petri nets and standard process algebras. The paper presents a detailed investigation of the solvability of recursive equations on nets in what is arguably the most general setting. For it allows an infinite number of possibly unguarded equations, each equation possibly involving infinitely many recursion variables. The main result is that by using a suitable partially ordered domain of nets, it is always possible to solve a system of equations by constructing the limit of a chain of successive approximations.

Publication metadata

Author(s): Best E, Devillers R, Koutny M

Publication type: Article

Publication status: Published

Journal: Acta Informatica

Year: 2001

Volume: 37

Issue: 11-12

Pages: 781-829

ISSN (print): 0001-5903

ISSN (electronic): 1432-0525

Publisher: Springer


DOI: 10.1007/PL00013309


Altmetrics provided by Altmetric